Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 2, 2017, 8:38 PM EDT for Kent County, Maryland. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 8:38 PM EDT (00:38 UTC)
- Expired
- Aug 2, 2017, 9:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, MD
The radar
The Dover AFB radar (KDOX), 75 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WWUS81 KPHI 030038
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
838 PM EDT WED AUG 2 2017
MDZ008-012-015-030115-
Queen Anne's-Cecil-Kent-
838 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN QUEEN ANNE'S AND
KENT COUNTIES...
At 838 PM EDT, a strong thunderstorm was located near Rock Hall, or 9
miles east of Millers Island, moving east at 30 mph.
Winds up to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Chestertown, Rock Hall, Church Hill, Millington, Sudlersville, Old
Town, Langford, Newtown, Starkey Corner, Morgnec, Massey, Crumpton,
Kennedyville, Galena, Barclay and Kingstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3926 7622 3928 7620 3929 7617 3930 7618
3932 7618 3937 7592 3936 7589 3937 7583
3912 7581 3909 7623 3913 7625 3915 7628
3917 7628
TIME...MOT...LOC 0038Z 261DEG 28KT 3921 7625
$$
poWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:53 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 2, 7:53 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 753 PM EDT Wed Aug 2 2017 .SYNOPSIS... A generally steady southerly flow will continue through the end of the week until a warm front approaches from the south late Friday, followed by a cold front that moves through Friday night into early Saturday. High pressure builds into the area Sunday. A low pressure system is expected to pass near or north of the area early next week. High pressure then builds back into the area toward the middle of next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Showers and thunderstorms winding down across the northern two- thirds of the forecast area, but showers continue south and east of I-95 in southeast NJ, and thunderstorms continue over northeast MD and DE. The atmosphere continues to stabilize from the widespread heavy rain across the region. SB CAPE values are still up around 1500 J/kg, but SB CIN values are around -150 to -250 J/kg. The last of the thunderstorms are moving through the Delmarva, but with loss of diurnal heating, would expect those to taper off as well. Severe threat is winding down, but there may be some localized flooding across the Delmarva with those storms for at least the next couple of hours. Otherwise, skies clear out during the evening, and winds become nearly calm. With abundant low level moisture across the region, can expect at least areas of fog to develop after midnight tonight, and patchy dense fog is possible in the pre- dawn hours as well. Best chances will be outside the Philly metro area, and areas where it rained heaviest. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... The Mid-Atlantic region will remain downstream of a broad large-scale trough over Hudson Bay that extends southward through the Upper Midwest and Mississippi Valley. There will be a stronger shortwave disturbance embedded within the broad trough that is expected to progress eastward toward the Great Lakes region. With SW flow downstream of this system, a frontal boundary will remain stationary across the Midwest/Great Lakes region on Thursday. No significant changes in the airmass is expected Thursday. Accordingly, expect high temperatures on Thursday that are very similar to what was observed today and yesterday (generally 85-90F, except cooler near the coast and at higher elevations in NE PA and NW NJ). Daytime heating will once again destabilize the atmosphere, which should lead to convective initiation as early as late morning but more likely during the early to mid afternoon. BUFKIT forecast soundings from the NAM show a moderately unstable airmass at peak heating with MLCAPE between 1500-200 J/kg (similar to today) while MLCAPE values are not quite as extreme on the GFS (1000-1500 J/kg). Models show even less of a forcing mechanism on the synoptic scale than today as there doesn't appear to be an upper shortwave disturbance or even a surface trough to provide a source of lift or focus for convection. The main source of lift will likely be differential heating/terrain circulations across the higher terrain in E PA and NW NJ. Accordingly, chance PoPs were confined to west of the Fall Line. PoPs then decrease to slight chance farther east into I-95 and the coastal plain, although there could be a focus for additional storms along the sea-breeze front in NJ. Storms on Thursday will once again be slow movers, which could potentially result in locally heavy rainfall and poor drainage flooding or perhaps flash flooding. There is a limited potential for pulse severe wet microbursts during peak heating hours. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... For Thursday night into Friday, a generally steady southerly flow will remain across the area while a southwest flow aloft continues. The southerly flow will keep warm and humid conditions across the area, which will keep some instability across the area Thursday night into Friday. A couple of weak vorticity impulses will slide across the area with the southwest flow aloft. This combination of instability and lift from the vorticity impulses will keep a chance of isolated/scattered showers and thunderstorms Thursday night into Friday. By late Friday afternoon, a warm front may lift toward the area, ahead of an approaching cold front. The cold front is expected to move across the area late Friday night into Saturday morning. There will remain instability ahead of the frontal boundary, although it will weaken some overnight. Nevertheless, there will continue to be a chance of showers and thunderstorms overnight Friday into Saturday morning. PW values increase ahead of the front, so there could be some heavy rainfall overnight Friday into Saturday morning. The frontal boundary is expected to move offshore during the daytime morning hours Saturday. Behind it, drier and cooler conditions are expected for the remainder of Saturday, through Sunday night. For Monday into Tuesday, an area of low pressure is expected to lift near or to the north of the area, pulling a warm front, then a cold front through. The warm front is forecast to lift into the area early Monday, then the cold front is expected to move through overnight Monday into Tuesday morning. PW values could approach or exceed 2 inches during this time, which could lead to period of heavy rainfall. Behind the cold front, drier conditions are expected to build across the region as high pressure begins to build in from the west through Wednesday. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Showers and thunderstorms are winding down. Some lingering -RA possible at KMIV/KACY, and a few of the thunderstorms may pass just outside of KMIV/KACY through 01z, but the bulk of the activity is coming to an end. Generally VFR initially. Areas of fog will develop between after midnight tonight and in the pre-dawn hours Thursday. IFR conditions are possible, as well as VSBY possibly less than 1SM. VFR after 12Z Thursday. Another round of convection possible after 16Z Thursday with possible sub-VFR conditions. Due to the scattered nature of these storms, and low confidence in any given storm passing over a given terminal, will leave out of the 00Z TAF package. LGT/VRB winds tonight, and then S-SW winds 5-10 KT on Thursday. OUTLOOK... Thursday night-Friday...Generally VFR. Chance of scattered showers or thunderstorms which may temporarily lower conditions. Friday night-Saturday...CIGS lowering overnight Friday into Saturday morning, improving during the day. Chance of scattered showers and thunderstorms which may temporarily lead to lower conditions Friday night into Saturday morning. South-southwest winds Friday night, becoming northwest gusting to 20 knots during the afternoon behind a cold front. Saturday night-Sunday night...Generally VFR. North-northeast winds 10-15 knots, diminishing overnight Saturday into Sunday morning. Winds becoming northwest then westerly. Monday...Lowering conditions with rainfall spreading across the area. && .MARINE... Winds and seas below SCA threshold. The threat of storms over the waters will continue thru about 02Z. Gusty winds may necessitate SMWs for the strongest storms. RIP CURRENTS... There is a low risk of rip currents through this evening. There is a low risk for the development of dangerous rip currents on Thursday. A similar setup is expected Thursday, although conditions could approach moderate during the afternoon at NJ ocean beaches as southerly winds ramp up to around 15 mph nearshore. An E-SE 8 second swell is expected to persist through Thursday as well. OUTLOOK... Thursday night-Sunday night...Sub Small Craft Advisory conditions expected through the period. Winds may gust around 20 knots at times. A cold front is expected on Saturday with showers and thunderstorms possible. Monday...Conditions may approach Small Craft Advisory levels by the end of the day Monday into Monday night. && .EQUIPMENT... KDOX has returned to service earlier this evening. TPHL terminal doppler radar remains out of service. TPHL has been down since July 29. There is still no estimated time to return to service as FAA technicians are waiting for a part needed to fix TPHL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...Klein/MPS Short Term...Klein Long Term...Robertson Aviation...Klein/Robertson/MPS Marine...Klein/Robertson Equipment...
Hazardous weather outlook, Aug 2, 4:34 PM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 434 PM EDT Wed Aug 2 2017 NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-032045- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 434 PM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Scattered thunderstorms will continue through the early evening. A few of these storms could produce locally damaging winds and large hail. These storms will also be moving slowly, resulting in locally heavy rainfall and the potential for flooding, especially in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are expected Thursday afternoon and evening. These storms will be moving slowly, resulting in locally heavy rainfall and the potential for flooding, especially in urban and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-032045- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Western Monmouth-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington- 434 PM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Scattered thunderstorms will continue through the early evening. A few of these storms could produce locally damaging winds and large hail. These storms will also be moving slowly, resulting in locally heavy rainfall and the potential for flooding, especially in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-032045- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 434 PM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Scattered thunderstorms will continue through the early evening. A few of these storms could produce locally damaging winds and large hail. These storms will also be moving slowly, resulting in locally heavy rainfall and the potential for flooding, especially in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-032045- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 434 PM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Scattered thunderstorms will continue through the early evening. A few of these storms could produce locally gusty winds and higher waves. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 2, 6:42 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM MARINE TSTM WIND TUCKERTON 39.60N 74.33W
08/02/2017 M47 MPH OCEAN NJ WEATHERFLOW
&&
EVENT NUMBER PHI1701365
STAFFSpecial weather statement, Aug 2, 6:52 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
652 PM EDT WED AUG 2 2017
NJZ023-024-022330-
Atlantic Coastal Cape May-Cape May-
652 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
At 651 PM EDT, a strong thunderstorm was located over Dennisville,
or 11 miles southwest of Ocean City, moving east at 20 mph. Other
thunderstorms will develop across southern Cape May county through
730 PM.
Pea size hail is possible with these storms.
Locations impacted include...
Ocean City, Cape May, North Wildwood, Wildwood Crest, Woodbine, Sea
Isle City, Avalon, West Cape May, Stone Harbor, Cape May Court House,
Scotch Bonnet, Beesleys Point, Seaville, Dennisville, Eldora, North
Cape May, Belleplain Forest, Marmora, Diamond Beach and Green Creek.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3920 7466 3910 7470 3903 7479 3899 7479
3894 7486 3893 7497 3896 7496 3897 7494
3897 7496 3901 7496 3911 7489 3916 7489
3920 7492 3927 7489 3928 7462 3926 7462
3928 7461 3928 7456
TIME...MOT...LOC 2251Z 277DEG 18KT 3918 7478
POSpecial weather statement, Aug 2, 7:30 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
730 PM EDT WED AUG 2 2017
DEZ002-003-MDZ015-019-020-030015-
Inland Sussex-Kent-Queen Anne's-Talbot-Caroline-
730 PM EDT WED AUG 2 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL SUSSEX...
SOUTHERN KENT...NORTHEASTERN TALBOT...CENTRAL QUEEN ANNE'S AND
CAROLINE COUNTIES...
At 729 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sudlersville to near Wye Mills.
Movement was southeast at 20 mph.
Winds up to 50 mph and pea size hail are possible with these storms.
Locations impacted include...
Easton, Centerville, Denton, Centreville, Harrington, Greensboro,
Oakland, Ridgely, Church Hill, Sudlersville, Goldsboro, Queen Anne,
Woodside, Viola, Smithville, Grasonville, Starr, Jumptown, Agner and
Sandtown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3921 7590 3902 7539 3871 7574 3883 7618
3882 7618 3886 7621 3886 7626 3887 7621
3890 7621 3891 7625 3891 7620 3895 7621
3890 7629
TIME...MOT...LOC 2329Z 294DEG 19KT 3913 7587 3890 7615
poLocal storm report, Aug 2, 7:50 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HEAVY RAIN WEATHERLY 40.94N 75.82W
08/01/2017 M2.41 INCH CARBON PA MESONET
1.81 IN 1 HR ENDING 654P. WUNDERGROUND
1219 PM HAIL DENVILLE 40.89N 74.48W
08/02/2017 M0.75 INCH MORRIS NJ TRAINED SPOTTER
DIME-SIZED HAIL.
1223 PM HAIL ROCKLEDGE 40.08N 75.09W
08/02/2017 M0.88 INCH MONTGOMERY PA TRAINED SPOTTER
NICKEL-SIZED HAIL.
1235 PM HAIL ROCKAWAY 40.90N 74.51W
08/02/2017 M0.25 INCH MORRIS NJ SOCIAL MEDIA
PEA-SIZED HAIL
1235 PM HAIL ISELIN 40.57N 74.32W
08/02/2017 M0.25 INCH MIDDLESEX NJ SOCIAL MEDIA
PEA-SIZED HAIL
1238 PM TSTM WND GST PORT READING 40.56N 74.25W
08/02/2017 M48 MPH MIDDLESEX NJ TRAINED SPOTTER
1242 PM TSTM WND DMG PERTH AMBOY 40.52N 74.27W
08/02/2017 MIDDLESEX NJ TRAINED SPOTTER
TREE BRANCHES AND POWER LINES DOWN
1242 PM FLOOD WOODBRIDGE 40.56N 74.28W
08/02/2017 MIDDLESEX NJ TRAINED SPOTTER
GROVE STREET ENTRANCE RAMP TO ROUTE 9 NORTH FLOODED
WITH CARS STUCK IN WATER.
1244 PM TSTM WND GST POCONO MOUNTAINS AIRPOR 41.14N 75.38W
08/02/2017 M47 MPH MONROE PA ASOS
1256 PM HAIL TALLEYVILLE 39.81N 75.55W
08/02/2017 M0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA-SIZED HAIL.
0110 PM HAIL WILMINGTON 39.73N 75.53W
08/02/2017 M0.25 INCH NEW CASTLE DE SOCIAL MEDIA
PEA-SIZED HAIL.
0111 PM HAIL WILMINGTON 39.73N 75.53W
08/02/2017 M0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA-SIZED HAIL
0112 PM HAIL CONSHOHOCKEN 40.08N 75.29W
08/02/2017 M0.25 INCH MONTGOMERY PA SOCIAL MEDIA
PEA-SIZED HAIL
0113 PM LIGHTNING WHITEMARSH 40.12N 75.22W
08/02/2017 MONTGOMERY PA AMATEUR RADIO
WIRES DOWN AND STRUCTURE FIRE.
0117 PM HAIL WILMINGTON 39.73N 75.53W
08/02/2017 M0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA-SIZED HAIL
0122 PM TSTM WND GST MORRISTOWN 40.43N 74.25W
08/02/2017 M43 MPH MIDDLESEX NJ TRAINED SPOTTER
0123 PM HAIL WAYNE 40.04N 75.39W
08/02/2017 M0.25 INCH DELAWARE PA TRAINED SPOTTER
PEA-SIZED HAIL
0123 PM FLOOD PHILADELPHIA 39.95N 75.16W
08/02/2017 PHILADELPHIA PA DEPT OF HIGHWAYS
FLOODING ON US-1 SOUTHBOUND AT I-76 WEST.
0130 PM HAIL KING OF PRUSSIA 40.10N 75.38W
08/02/2017 M0.88 INCH MONTGOMERY PA SOCIAL MEDIA
NICKEL-SIZED HAIL.
0135 PM LIGHTNING KING OF PRUSSIA 40.10N 75.38W
08/02/2017 MONTGOMERY PA SOCIAL MEDIA
TREE WITH AN ESTIMATED DIAMETER OF 4 INCHES SNAPPED.
0144 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.89N 75.25W
08/02/2017 M45 MPH PHILADELPHIA PA ASOS
0153 PM HEAVY RAIN POCONO MOUNTAINS MUNICI 41.14N 75.38W
08/02/2017 M1.13 INCH MONROE PA ASOS
6 HOUR RAINFALL.
0205 PM HAIL HARMONY TWP 40.75N 75.13W
08/02/2017 M0.25 INCH WARREN NJ TRAINED SPOTTER
PEA-SIZED HAIL.
0205 PM TSTM WND DMG BEDMINSTER 40.43N 75.18W
08/02/2017 BUCKS PA 911 CALL CENTER
TREE DOWN IN BEDMINSTER. TIME ESTIMATED BY RADAR.
0205 PM TSTM WND DMG SPRINGFIELD TWP 40.51N 75.31W
08/02/2017 BUCKS PA 911 CALL CENTER
TREE DOWN IN SPRINGFIELD. TIME ESTIMATED BY RADAR.
0205 PM TSTM WND DMG HAYCOCK TWP 40.48N 75.26W
08/02/2017 BUCKS PA 911 CALL CENTER
TREE DOWN IN HAYCOCK. TIME ESTIMATED BY RADAR.
0211 PM HAIL CHESTERBROOK 40.08N 75.46W
08/02/2017 M1.00 INCH CHESTER PA TRAINED SPOTTER
QUARTER-SIZED HAIL.
0213 PM FLOOD PHILADELPHIA 39.95N 75.16W
08/02/2017 PHILADELPHIA PA DEPT OF HIGHWAYS
FLOODING ON I-95 NORTHBOUND AT EXIT 17 - PA 611 BROAD
STREET.
0215 PM FLOOD PHILADELPHIA 39.95N 75.16W
08/02/2017 PHILADELPHIA PA DEPT OF HIGHWAYS
FLOODING ON I-95 SOUTHBOUND AT EXIT 19 - I-76 EAST/WALT
WHITMAN BRIDGE.
0225 PM HAIL VOORHEES 39.85N 74.96W
08/02/2017 M0.25 INCH CAMDEN NJ PUBLIC
PEA-SIZED HAIL.
0225 PM LIGHTNING MOUNT LAUREL 39.93N 74.89W
08/02/2017 BURLINGTON NJ TRAINED SPOTTER
STRUCTURE FIRE.
0228 PM HAIL EASTON 40.69N 75.22W
08/02/2017 M0.25 INCH NORTHAMPTON PA SOCIAL MEDIA
PEA-SIZED HAIL.
0230 PM FLOOD PHILLIPSBURG 40.69N 75.19W
08/02/2017 WARREN NJ TRAINED SPOTTER
WATER ESTIMATED AT 1-2 FEET DEEP ON ROUTE 22 AT
ROSEBURY STREET.
0230 PM LIGHTNING MARLTON 39.90N 74.93W
08/02/2017 BURLINGTON NJ SOCIAL MEDIA
HOUSE FIRE.
0243 PM HAIL MOORE TWP 40.78N 75.43W
08/02/2017 M0.75 INCH NORTHAMPTON PA SOCIAL MEDIA
HAIL RANGED FROM PEA TO PENNY SIZE.
0245 PM FLOOD EASTON 40.69N 75.22W
08/02/2017 NORTHAMPTON PA SOCIAL MEDIA
ROADS CLOSED DUE TO FLOODING.
0246 PM FLOOD MOORESTOWN 39.97N 74.94W
08/02/2017 BURLINGTON NJ LAW ENFORCEMENT
LOCUST STREET CLOSED BETWEEN KENILWORTH AVE AND THE
RAILROAD DUE TO FLOODING.
0256 PM HAIL CHESTER 40.79N 74.69W
08/02/2017 M0.25 INCH MORRIS NJ SOCIAL MEDIA
PEA-SIZED HAIL.
0300 PM HAIL LOWER NAZARETH TWP 40.70N 75.33W
08/02/2017 M0.25 INCH NORTHAMPTON PA SOCIAL MEDIA
PEA-SIZED HAIL
0300 PM HAIL SPARTA 41.03N 74.64W
08/02/2017 M0.25 INCH SUSSEX NJ TRAINED SPOTTER
PEA-SIZED HAIL.
0309 PM HAIL BUDD LAKE 40.87N 74.74W
08/02/2017 M0.25 INCH MORRIS NJ AMATEUR RADIO
PEA-SIZED HAIL.
0314 PM HAIL PORTLAND 40.92N 75.10W
08/02/2017 M0.25 INCH NORTHAMPTON PA AMATEUR RADIO
PEA-SIZED HAIL.
0314 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
08/02/2017 OCEAN NJ 911 CALL CENTER
TREES DOWN NEAR JACKSON. TIME ESTIMATED BY RADAR.
0315 PM FLOOD FLANDERS 40.85N 74.69W
08/02/2017 MORRIS NJ TRAINED SPOTTER
INTERSECTION OF ROUTE 206 AND FLANDERS BARTLEY ROAD
FLOODED.
0322 PM HEAVY RAIN JACKSON TWP 40.12N 74.35W
08/02/2017 M1.56 INCH OCEAN NJ TRAINED SPOTTER
50-MINUTE RAINFALL.
0327 PM HAIL BLAIRSTOWN 40.98N 74.96W
08/02/2017 M0.25 INCH WARREN NJ TRAINED SPOTTER
PEA-SIZED HAIL.
0346 PM FLOOD WILMINGTON 39.73N 75.53W
08/02/2017 NEW CASTLE DE SOCIAL MEDIA
UNION STREET FLOODED WITH AN ESTIMATED 1-2 FEET OF
WATER.
0348 PM MARINE TSTM WIND 1 SSE WILMINGTON 39.72N 75.53W
08/02/2017 M44 MPH ANZ430 DE WEATHERFLOW
PORT OF WILMINGTON
0402 PM HAIL HIGHLAND PARK 40.50N 74.43W
08/02/2017 M0.25 INCH MIDDLESEX NJ TRAINED SPOTTER
PEA-SIZED HAIL.
0405 PM LIGHTNING HIGHLAND PARK 40.50N 74.43W
08/02/2017 MIDDLESEX NJ TRAINED SPOTTER
STRUCTURE FIRE.
0405 PM TSTM WND DMG EDISON 40.52N 74.41W
08/02/2017 MIDDLESEX NJ 911 CALL CENTER
LARGE BRANCHES DOWN.
0407 PM TSTM WND DMG 1 WNW HIGHLAND PARK 40.51N 74.45W
08/02/2017 MIDDLESEX NJ SOCIAL MEDIA
LARGE TREE BRANCHES SNAPPED IN JOHNSON PARK
0408 PM FLOOD EDISON 40.52N 74.41W
08/02/2017 MIDDLESEX NJ FIRE DEPT/RESCUE
OLD POST ROAD AT VIOLET PLACE FLOODED.
0429 PM TSTM WND DMG MOUNT ROYAL 39.81N 75.21W
08/02/2017 GLOUCESTER NJ EMERGENCY MNGR
SEVERAL TREES DOWN.
0442 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
08/02/2017 M40 MPH ANZ430 NJ NOS PLATFORM
0445 PM FLASH FLOOD 2 SE EDISON 40.50N 74.39W
08/02/2017 MIDDLESEX NJ TRAINED SPOTTER
WATER RESCUE NEAR INTERSECTION OF MEADOW RD AND CLIFTON
ST AFTER NEARBY CREEK QUICKLY OVERFLOWED ITS BANKS AND A
VEHICLE GOT TRAPPED IN HIGH WATER.
0453 PM FLOOD EDISON TWP 40.56N 74.36W
08/02/2017 MIDDLESEX NJ FIRE DEPT/RESCUE
PLAINFIELD AVE AT US-1 FLOODED
0519 PM TSTM WND DMG VINELAND 39.46N 75.00W
08/02/2017 CUMBERLAND NJ 911 CALL CENTER
WIRES DOWN NEAR VINELAND. TIME ESTIMATED BY RADAR.
0530 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
08/02/2017 M48 MPH ANZ430 NJ NOS PLATFORM
0623 PM MARINE TSTM WIND TUCKERTON 39.60N 74.33W
08/02/2017 M47 MPH OCEAN NJ WEATHERFLOW
&&
EVENT NUMBER PHI1701311 PHI1701312 PHI1701313 PHI1701315 PHI1701316
PHI1701325 PHI1701318 PHI1701324 PHI1701321 PHI1701314 PHI1701327
PHI1701317 PHI1701320 PHI1701323 PHI1701319 PHI1701331 PHI1701322
PHI1701334 PHI1701326 PHI1701329 PHI1701328 PHI1701333 PHI1701332
PHI1701366 PHI1701367 PHI1701368 PHI1701330 PHI1701335 PHI1701336
PHI1701341 PHI1701355 PHI1701348 PHI1701337 PHI1701339 PHI1701349
PHI1701350 PHI1701340 PHI1701338 PHI1701342 PHI1701344 PHI1701347
PHI1701346 PHI1701369 PHI1701343 PHI1701345 PHI1701354 PHI1701353
PHI1701361 PHI1701351 PHI1701352 PHI1701357 PHI1701364 PHI1701358
PHI1701356 PHI1701360 PHI1701362 PHI1701359 PHI1701370 PHI1701363
PHI1701365
STAFFLocal storm report, Aug 2, 8:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
834 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG UPPER MERION TWP 40.08N 75.35W
08/02/2017 MONTGOMERY PA 911 CALL CENTER
TREE DOWN ON ROAD.
&&
EVENT NUMBER PHI1701371
MPSSpecial weather statement, Aug 2, 8:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
838 PM EDT WED AUG 2 2017
MDZ008-012-015-030115-
Queen Anne's-Cecil-Kent-
838 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN QUEEN ANNE'S AND
KENT COUNTIES...
At 838 PM EDT, a strong thunderstorm was located near Rock Hall, or 9
miles east of Millers Island, moving east at 30 mph.
Winds up to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Chestertown, Rock Hall, Church Hill, Millington, Sudlersville, Old
Town, Langford, Newtown, Starkey Corner, Morgnec, Massey, Crumpton,
Kennedyville, Galena, Barclay and Kingstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3926 7622 3928 7620 3929 7617 3930 7618
3932 7618 3937 7592 3936 7589 3937 7583
3912 7581 3909 7623 3913 7625 3915 7628
3917 7628
TIME...MOT...LOC 0038Z 261DEG 28KT 3921 7625
poThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:47 PM EDT | Special Marine Warning | PHI | 58 min | |
| Aug 3, 3:35 PM EDT | Special Marine Warning | PHI | 85 min | |
| Aug 3, 4:44 PM EDT | Special Weather Statement | PHI | Mercer | 31 min |
| Aug 3, 4:47 PM EDT | Special Marine Warning | PHI | 88 min | |
| Aug 3, 4:51 PM EDT | Special Weather Statement | PHI | Salem | 24 min |
| Aug 3, 5:07 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth, Ocean | 38 min |
| Aug 3, 5:17 PM EDT | Flash Flood Warning | PHI | Burlington, Mercer | 4 hr |
| Aug 3, 5:42 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer | 48 min |
| Aug 3, 5:54 PM EDT | Special Weather Statement | PHI | Somerset | 36 min |
| Aug 3, 6:06 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 39 min |
| Aug 3, 6:38 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 4 hr |
| Aug 3, 6:50 PM EDT | Special Weather Statement | PHI | Mercer | 55 min |
| Aug 3, 6:54 PM EDT | Special Weather Statement | PHI | Hunterdon | 66 min |
| Aug 3, 7:25 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer | 4 hr |
| Aug 3, 7:34 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer | 41 min |
| Aug 3, 7:47 PM EDT | Special Weather Statement | PHI | Morris | 43 min |
| Aug 3, 3:31 PM EDT | Special Weather Statement | PHI | Bucks, Philadelphia | 44 min |
| Aug 3, 5:57 PM EDT | Special Weather Statement | PHI | Delaware | 33 min |
| Aug 3, 6:15 PM EDT | Special Weather Statement | PHI | Philadelphia | 30 min |
| Aug 3, 6:34 PM EDT | Special Weather Statement | PHI | Lehigh | 41 min |
| Aug 3, 7:16 PM EDT | Special Weather Statement | PHI | Lehigh | 44 min |
| Aug 3, 7:37 PM EDT | Special Weather Statement | PHI | Lehigh | 38 min |
| Aug 2, 9:12 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's | 34 min |
| Aug 3, 5:33 PM EDT | Areal Flood Advisory | PHI | Caroline | 4 hr |
| Aug 3, 1:54 PM EDT | Special Weather Statement | PHI | Sussex | 21 min |
| Aug 3, 2:12 PM EDT | Special Weather Statement | PHI | Sussex | 33 min |
| Aug 3, 2:15 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 45 min |
| Aug 3, 2:26 PM EDT | Special Weather Statement | PHI | Sussex | 49 min |
| Aug 3, 2:59 PM EDT | Special Weather Statement | PHI | Kent, Sussex | 46 min |
| Aug 3, 3:46 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 4 hr |
| Aug 3, 4:17 PM EDT | Flash Flood Warning | PHI | Kent, Sussex | 4 hr |
| Aug 3, 5:01 PM EDT | Special Weather Statement | PHI | Kent | 29 min |
| Aug 3, 5:20 PM EDT | Special Weather Statement | PHI | Sussex | 25 min |
| Aug 3, 5:49 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Aug 3, 6:12 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
| Aug 3, 6:31 PM EDT | Special Weather Statement | PHI | Sussex | 29 min |
| Aug 3, 7:02 PM EDT | Flash Flood Warning | PHI | Sussex | 3 hr |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.